MAUDE Adverse Event Report: ARTHREX, INC. HANDLE, T, KEYLESS CHUCK CANNULATED; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. HANDLE, T, KEYLESS CHUCK CANNULATED; ORTHOPEDIC MANUAL SURG INSTR
Model Number HANDLE, T, KEYLESS CHUCK CANNULATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The contribution of the device to the reported event could not be determined as the device is not expected to be returned for evaluation.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the handle during use.As no further investigation was able to be performed no change in harm was identified.
 
Event or Problem Description
On 03/06/2022 it was reported by a sales representative via sems that ar-8954-02 t-handle lot: 78421725, broke in half.This was discovered during use in a during a calcaneal fracture repair procedure on (b)(6) 2022.The surgeon opened a second 3.5/4.0 and the ar-8954-02 t handle lot:78421642 was locked and rusted.

Brand Name
HANDLE, T, KEYLESS CHUCK CANNULATED
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19478115
Report Number1220246-2024-05093
Device Sequence Number4071569
Product Code LXH
UDI-Device Identifier00888867055247
UDI-Public00888867055247
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHANDLE, T, KEYLESS CHUCK CANNULATED
Device Catalogue NumberAR-8954-02
Device Lot Number78421725
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown